Author Topic: Catecholamines Depletion as a Possible Cause for Cognitive Symptoms  (Read 6141 times)

Nas

  • Hero Member
  • *****
  • Posts: 1081
Re: Catecholamines Depletion as a Possible Cause for Cognitive Symptoms
« Reply #20 on: February 14, 2019, 01:32:56 PM »
A month later I took a dopamine agonist with a name drug is "Requip 2 mg". Unfortunately, the drug did not have any effect on the symptoms. I asked my doctor to try to increase the dosage of the agonist for dopamine but thought it unnecessary and prescribed more psychiatric drugs instead of dopamine. The agony is still in my life
I personally took an L-Dopa supplement plus vitamin B complex, this way you increase your base dopamine metabolism. If you're already depleted stimulating the receptors won't help. Plus always have an anti-emetic with you if you're messing with dopamine. Overall for me it does help, but it's not fundamental; it does not stop POIS.

hurray

  • Lab1
  • Sr. Member
  • **
  • Posts: 323
Re: Catecholamines Depletion as a Possible Cause for Cognitive Symptoms
« Reply #21 on: March 16, 2019, 05:50:39 PM »
I personally took an L-Dopa supplement plus vitamin B complex, this way you increase your base dopamine metabolism. If you're already depleted stimulating the receptors won't help. Plus always have an anti-emetic with you if you're messing with dopamine. Overall for me it does help, but it's not fundamental; it does not stop POIS.

An interesting article Nas. Some of the dopamine-related medication I have tried has had a useful stimulating effect outside of POIS. However, inside POIS they were ineffective at best, and they didn't do anything to prevent the onset of POIS.

I haven't tried L-DOPA, but it seems like an interesting supplement. The pharmaceutical L-DOPA that is prescribed to Parkinson's sufferers is usually combined with another drug such as carbidopa:

https://en.wikipedia.org/wiki/Carbidopa/levodopa

Quote
Levodopa is converted to dopamine via the action of a naturally occurring enzyme called DOPA decarboxylase. This occurs both in the peripheral circulation and in the central nervous system after levodopa has crossed the blood brain barrier. Activation of central dopamine receptors improves the symptoms of Parkinson's disease; however, activation of peripheral dopamine receptors causes nausea and vomiting. For this reason levodopa is usually administered in combination with a DOPA decarboxylase inhibitor (DDCI), in this case carbidopa, which is very polar (and charged at physiologic pH) and cannot cross the blood brain barrier, however prevents peripheral conversion of levodopa to dopamine and thereby reduces the unwanted peripheral side effects of levodopa. Use of carbidopa also increases the quantity of levodopa in the bloodstream that is available to enter the brain.

I wonder if this form of L-DOPA would be more effective for POIS sufferers than the supplements? Of course, carbidopa/levodopa could only be taken after a consultation with your doctor.


b_jim

  • Hero Member
  • *****
  • Posts: 1026
Re: Catecholamines Depletion as a Possible Cause for Cognitive Symptoms
« Reply #22 on: March 17, 2019, 10:54:04 AM »
You should have a look of definition of :
serotonin syndrome
Symptoms match with my Pois symptoms.
I really wonder if a possible high level of serotonin/tryptophan could be the cause.

Anticholinergic symptom is another possible way to explore and it is linked itself to dopamine.

What science says ?
5gr of tryptophan can create "minor disorders" : drowness, headaches, acne, tachycardia, nausea. 5gr is huge much more what we found in a normal diet .

I will try again to take a source of tryptophan (pumpkin seeds) and sugar before orgasm.

 
« Last Edit: March 17, 2019, 11:20:34 AM by b_jim »
Taurine = Anti-Pois
Suffering from lyme disease

Vandemolen

  • Hero Member
  • *****
  • Posts: 901
Re: Catecholamines Depletion as a Possible Cause for Cognitive Symptoms
« Reply #23 on: March 17, 2019, 11:12:17 AM »
You should have a look of definition of :
serotonin syndrome
Symptoms match with my Pois symptoms.
I really wonder if a possible high level of serotonin/tryptophan could be the cause.

Anticholinergic symptom is another possible way to explore and it is linked itself to dopamine.
A good way to check high serotonin is 5HIAA in 24 hours urine. High serotonine can be caused by a few things, including serotonin syndrom and carnoid tumors. Before this urine test you can not eat: bananas, tomatoes, avocado, nuts, kiwi, plums and old cheese.
POIS since 2000. Very bad since 2008. I knew that I have POIS since June 2010. Desensitization since March 2011. I stopped with desens in July 2016. I have 50% less POIS. And only 1 day of POIS. Purified CBD works for me, but I am allergic for CBD.

b_jim

  • Hero Member
  • *****
  • Posts: 1026
Re: Catecholamines Depletion as a Possible Cause for Cognitive Symptoms
« Reply #24 on: March 17, 2019, 11:46:50 AM »
When I read this non-scientific article, it's a mirror of my personal situation...


Quote
According to Datis Kharrazian, PhD, DHSc, author of Why Isn’t My Brain Working?, mild symptoms of too much serotonin include:

    shyness
    feeling “not good enough”
    desiring, yet fearing, social interactions
    nervousness
    being easily upset by criticism
    lack of motivation (2)

More serious symptoms of too much serotonin include: (3, 4)

    feeling agitated or restless
    mental confusion or disorientation
    headache
    dizziness
    increased heart rate or blood pressure
    dilated pupils
    goose bumps, sweating, or shivering
    diarrhea, nausea, or vomiting
    tremors or twitchy muscles

The mild symptoms match with my symptoms out of Pois (anxiety)
And more serious symptom, in Pois...
Taurine = Anti-Pois
Suffering from lyme disease

b_jim

  • Hero Member
  • *****
  • Posts: 1026
Re: Catecholamines Depletion as a Possible Cause for Cognitive Symptoms
« Reply #25 on: March 18, 2019, 12:54:44 PM »
For 2019, my new strategy is to add 2 amino-acid 30 min before orgasm : Glycine + Taurine.
I hope to get an effect on serotonin/tryptophan and NMDA/glutamate receptor.
Taurine = Anti-Pois
Suffering from lyme disease

Nas

  • Hero Member
  • *****
  • Posts: 1081
Re: Catecholamines Depletion as a Possible Cause for Cognitive Symptoms
« Reply #26 on: March 18, 2019, 12:58:51 PM »
For 2019, my new strategy is to add 2 amino-acid 30 min before orgasm : Glycine + Taurine.
I hope to get an effect on serotonin/tryptophan and NMDA/glutamate receptor.
I'm also expecting Glycine soon, we'll see how that'll work out.

Unvers

  • Full Member
  • ***
  • Posts: 128
Re: Catecholamines Depletion as a Possible Cause for Cognitive Symptoms
« Reply #27 on: August 15, 2020, 12:03:48 PM »
The decrease in signaling of catecholamines is certainly a distinctive trait of cognitive POIS but I believe that it in turn is caused by something else, that is, it is something that in the cascade of events of POIS happens quite forward and can be considered more a symptom of events more subtle than a real cause of POIS, however, it is certainly something that is better to be treated by taking special supplements, I take 5HTP which is a precursor of serotonin and levodopa which is a precursor of dopamine, as regards norepinephrine the problem is not given to me that dopamine itself is a precursor of noradrenaline.

berlin1984

  • Global Moderator
  • Hero Member
  • *****
  • Posts: 570
  • Use Adaptogens and Antioxidants, they can help.
Re: Catecholamines Depletion as a Possible Cause for Cognitive Symptoms
« Reply #28 on: August 15, 2020, 12:19:44 PM »
- Low protein intake
...
- Consider amino acid and other supplements once your healthy nutrition is in place."

I was actually investigating this topic today.
Amino acid powders (e.g. hydrolysed protein from a complete form, e.g. dairy or meat or (insert vegetarian/vegan option here)) as a drink could be interesting (note: tastes awful, started today with it).
Especially given that certain illnesses seem to have a deficiency (serum) in certain amino acids. E.g. in CFS

My strategy then would be a basic shake + additional amount of the amino acids that I think can help in my situation (spoiler: glutamine, taurine, ornithine, alanine, maybe citrulline and alcar but they're not mixing well, creatine, sometimes tryptophan or tyrosine)

Why a shake (on empty stomach, first thing in morning)?
Because then you (your body), not your gut bactieria, can absorb the amino acids.
Why amino acid shake instead of protein shake?
Because then you don't need to break it down first.

Also related (instead of shake): Use Glutamine to Heal the Gut and Hinder Your Gut Bacteria from Eating Away Your BCAA, Arginine and Other Aminos


(I'll move this message to a different thread if there is a better one).

Related: https://en.wikipedia.org/wiki/Orthomolecular_medicine